Shocking Heart back into Rythm

  1. Hello everyone,

    I am new here. I was searching the internet for information on shocking someones heart back into rythm who has A-Fib, when I came across this site.

    My mother had pericarditis last September. We got her through that well enough. The Dr. put her on Metropolol and baby aspirin. In the last month she has been put on Coumadin and High Blood Pressure medication Altace.

    She was also told that she has Atrial Fibrillation. The Dr. Told her in about 3 months he is going to try shocking her heart back into rythm. Has anyone heard of this? And what are the side affects?

    Thank you for your help.

    Bev E.
  2. Visit Bevvie profile page

    About Bevvie

    Joined: Apr '05; Posts: 4
    St at Home Mom and Homeschooler

    3 Comments

  3. by   Tweety
    Try the cardiac nursing forum, or one of the critical care or emergency forums and you might find an answer. Good luck and welcome.
  4. by   2ndCareerRN
    You can also do a search for synchronized cardioversion for atrial fib. That should help you out.

    Probably the best source of information is the physician who has rcommended the procedure. He can tell you the reasons why and possible side effects of the procedure.

    bob
  5. by   Bevvie
    Thank you Tweety and Bob. I will do that.

    Bev E.

close